Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 454, NWS Tallahassee, FL

September 10, 2015Decatur County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Sep 10, 2015, 3:36 PM EDT for Decatur County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 10, 2015, 3:36 PM EDT (19:36 UTC)
Expired
Sep 10, 2015, 4:15 PM EDT
In force
39 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

County Decatur County, GA

The radar

The Tallahassee radar (KTLH), 59 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.6 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1668 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1668 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
737 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 10:02 AM EDT, 5 hours 34 minutes earlier.

Area forecast discussion, Sep 10, 10:02 AM EDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1002 AM EDT THU SEP 10 2015

.Near Term [Through Today]...

With the SW flow in place across the CWA, there continues to be
plenty of moisture being pumped into the area from the Gulf of
Mexico. The PW values remain above normal as evidenced by the 12z
sounding this morning.

Have made some minor tweaks to the forecast, mainly to the PoP
grids. These changes were mainly to increase PoPs across the
northern part of the CWA based on radar trends and hi-res
guidance. Otherwise, the forecast is on track.

&&

.Prev Discussion [302 AM EDT]...

.Short Term [Tonight Through Saturday]...
An upper trough over the eastern states is forecast to deepen over
the next several days with an attendant increase in deep moisture
and precip coverage. A shortwave will cross the forecast Friday
afternoon and evening, providing additional forcing for showers
and thunderstorms. Will paint bulk of the area with likely PoPs on
Friday, with primary area of rain gradually shifting southeastward
into early Saturday as cold front moves into the area. Heaviest
rain will likely move into the southeastern Big Bend by midday
Saturday as the mid-level shortwave exits. However, with the 850
trough axis and surface front lagging, showers will likely linger
through much of the afternoon. Afternoon temperatures will
reflect the elevated rain chances and cloud cover, with mid to
upper 80s expected on Friday, and lower to mid 80s for Saturday.

.Long Term [Saturday Night Through Thursday]...
Significantly cooler and drier airmass will move into the region
on Sunday in the wake of Saturday's cold front. High temperatures
will only reach the lower to mid 80s for most locations on Sunday,
with low temperatures falling into the upper 50s and lower 60s by
Monday morning. The strong upper trough will weaken and lift out
to the northeast by early next week, with an upper ridge (along
with warmer temperatures) building back in.

.Aviation...
[Through 12Z Friday] Scattered to numerous showers and
thunderstorms are expected today so have convective tempo groups
for all TAF sites with an earlier start (15z) for ECP and DHN.
All activity should diminish late this evening with patchy fog
developing toward daybreak Friday.

.Marine...
West to southwest winds will continue through Saturday before
shifting to the northwest in the wake of a cold front. Headline
conditions are not expected through the weekend.

.Fire Weather...
A cold front will move into the region Friday and into Saturday.
Much drier and somewhat cooler air will arrive on Sunday but red
flag conditions are not expected to be met at least through the
weekend.

.Hydrology...
Mainly afternoon/evening showers and thunderstorms will be
possible today. More widespread rain is expected Friday into
Saturday ahead of a cold front. However, rainfall totals are not
expected to cause any widespread flooding along area rivers.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   90  74  87  71  84 /  40  20  60  60  70
Panama City   88  75  84  73  83 /  50  40  60  50  60
Dothan        90  71  85  70  82 /  50  40  60  40  50
Albany        90  71  87  71  84 /  40  40  60  40  50
Valdosta      91  73  87  71  84 /  40  20  60  60  70
Cross City    90  75  88  72  83 /  40  20  50  60  70
Apalachicola  89  76  85  73  83 /  40  30  50  60  70

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...FIEUX
SHORT TERM...CAMP
LONG TERM...CAMP
AVIATION...BARRY
MARINE...CAMP
FIRE WEATHER...BARRY
HYDROLOGY...CAMP

In the hours before

Special weather statement, Sep 10, 1:44 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
144 PM EDT THU SEP 10 2015

GAZ143-155-156-101830-
DECATUR GA-MILLER GA-SEMINOLE GA-
144 PM EDT THU SEP 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DECATUR AND EASTERN
SEMINOLE COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 230 PM EDT...

AT 142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DONALSONVILLE...MOVING EAST AT 20 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BAINBRIDGE...DONALSONVILLE...WEST BAINBRIDGE...IRON CITY...BRINSON...
SHARPHAGEN...LELA...LYNN...LITTLE HOPE...DONALDSONVILLE A/P...
HANOVER...AUSMAC...DECATUR CO A/P...ELDORENDO AND CYRENE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3088 8455 3090 8490 3101 8493 3108 8455
TIME...MOT...LOC 1742Z 268DEG 19KT 3098 8483

38-GODSEY
Special weather statement, Sep 10, 2:23 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
123 PM CDT THU SEP 10 2015

ALZ069-101900-
HOUSTON AL-
123 PM CDT THU SEP 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HOUSTON COUNTY IN
SOUTHEAST ALABAMA UNTIL 200 PM CDT...

AT 121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ASHFORD...MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COTTONWOOD...ASHFORD...COWARTS...WEBB...AVON...GORDON...HARMON...
LOVETOWN...ENON...FARLEY NUCLEAR PLANT...BARBER AND PANSEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE MINOR FLOODING IN LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3124 8510 3121 8510 3120 8511 3119 8511
      3118 8510 3117 8510 3115 8507 3105 8508
      3106 8538 3124 8528
TIME...MOT...LOC 1821Z 274DEG 18KT 3113 8524

38-GODSEY
Special weather statement, Sep 10, 3:26 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
326 PM EDT THU SEP 10 2015

GAZ156-102015-
DECATUR GA-
326 PM EDT THU SEP 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR DECATUR COUNTY IN SOUTHWEST
GEORGIA UNTIL 415 PM EDT...

AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF BAINBRIDGE...MOVING EAST AT 15
MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BAINBRIDGE...WEST BAINBRIDGE...ATTAPULGUS...CLIMAX...BRINSON...
HANOVER...FOWLSTOWN...DECATUR CO A/P...CYRENE AND FACEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3097 8440 3072 8450 3079 8481 3080 8480
      3080 8479 3081 8479 3084 8477 3088 8477
      3089 8476 3098 8475
TIME...MOT...LOC 1926Z 284DEG 14KT 3086 8472

38-GODSEY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 11:44 AM EDTRip Current StatementTAEBay, Franklin12 hr
Sep 10, 6:43 PM EDTSevere Thunderstorm WarningTAEJackson47 min
Sep 10, 1:44 PM EDTSpecial Weather StatementTAESeminole46 min
Sep 10, 3:26 PM EDTSpecial Weather StatementTAEDecatur49 min
Sep 10, 7:28 PM EDTSevere Thunderstorm WarningTAEDecatur, Early, Miller, Seminole25 min
Sep 10, 2:23 PM EDTSpecial Weather StatementTAEHouston37 min
Sep 10, 2:38 PM EDTSevere Thunderstorm WarningTAEHouston22 min
Sep 10, 6:12 PM EDTSpecial Weather StatementTAEHouston33 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.